Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Had abortion, taken birth control depo shot and had unprotected sex, with cramping and light periods. Suggestion?

Hello I had a question regarding my body, Okay I was 9 weeks pregnant had a abortion I bled for a week and a half, after I stopped I got on birth control depo shot I bled one full period and ever since then its been brown spotting ever since with no other period so I had unprotective sex one time which he withdrawed but now its the next month and I m just cramping and with dark brown spotting mixed with red and so now I don t know what s going on with my body Thank you
Asked On : Tue, 18 Dec 2012
Answers:  1 Views:  15
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Hello Good Evening,

Depo-Provera is a branded progestogen-only contraceptive, depot medroxyprogesterone acetate (DMPA) long acting reversible hormonal contraceptive birth control drug that is injected every 3 months, which have very low or nil failure rate.

Depo-Provera can affect menstrual bleeding.
In the first months of use "irregular or unpredictable bleeding or spotting, or rarely, heavy or continuous bleeding" can be reported.

So most probably your spotting is due to Depo shot, nothing like pregnancy.
You can confirm by Urine pregnancy test after 5-7 days.


Dr. Naresh Jain.
Answered: Mon, 12 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor